MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES REAL INTELLIGENCE FOOT PEDAL; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES REAL INTELLIGENCE FOOT PEDAL; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number ROB10026
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a cori assisted tka, a real intelligence foot pedal was working fine during the cut distal femur stage, but when at the tibia stage, it would not run.The tibial tracker and drill were both in view.Troubleshooting was performed by unplugging and plugging back the foot pedal cord, swapping the drill, and a hard restart; but these actions did not resolve the issue.The problem was resolved, after a non-significant delay, with a change to a manual technique, by using a sawbone along with a new orange pedal.No patient injury was reported due to this issue.The reported pedal was plugged afterwards and it would not work; it would run during a drill test but not on the tibial cut screen.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The real intelligence foot pedal, part # rob10026, serial # (b)(6), used for treatment, was returned for evaluation.Nothing was identified visually that contributed to the reported problem.A functional evaluation was performed.The reported problem was not confirmed.Testing found that the foot pedal functions normally.Orange pedal was observed to function normally when burring.A log file review was performed.The reported problem was confirmed.Review of the log files provided from console (b)(6) found multiple occurrences of foot pedal related errors.Discussion with the software team advised that this failure was most likely a hardware fault of the foot pedal receptacle.Although a definitive cause can not be determined, log files suggest that a possible cause may have been the foot pedal receptacle on the front panel of the cori console (b)(6) used was faulty, had a loose wiring connection, or had a loose connector fit.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was completed.A review of prior escalation actions found no actions applicable to the scope of the reported complaint.The real intelligence cori for knee arthroplasty user manual (500230 rev d) provides guidelines for recovering to a fully manual procedure in the "recovery procedure guidelines, appendix d".The failure mode and associated risk have been anticipated within the risk file including a documented risk level.Although no further containment or corrective action is recommended or required at this time, the failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.

Brand Name
REAL INTELLIGENCE FOOT PEDAL
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17494386
Report Number3010266064-2023-00134
Device Sequence Number7872251
Product Code OLO
UDI-Device Identifier00885556757444
UDI-Public00885556757444
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberROB10026
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer09/04/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(6)
Patient SexUnknown